MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and electrical evaluation of the returned device were performed following bwi procedures.Visual analysis revealed a reddish material on lifted and sharp electrodes; no internal parts exposed.An electrical test was performed, and four open circuit were found on the tip area.Some of the open circuit could be related to the lifted electrodes.A manufacturing record evaluation was performed, and no internal action related to the reported complaint condition were identified.The issue reported by the customer was confirmed.The potential cause of open circuit could not be established.The potential cause of the lifted and sharp electrodes could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.For product noise failure, the instructions for use contain the following warning stated in the carto 3 system manual: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a left ischemic ventricular tachycardia (isvt) ablation procedure with a pentaray nav high-density mapping eco catheter for which biosense webster¿s product analysis lab (pal) identified a reddish material on lifted and sharp electrodes.It was initially reported by the customer that they had noisy electrograms on some of the pentaray catheter splines on the carto 3 system.The caller did not recall which splines were eddected.Replacing the catheter cable did not resolve the issue.Replacing the catheter resolved the issue and the procedure was continued and subsequently completed.The customer's reported noise issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6)2024, the bwi pal revealed that a visual inspection of the returned device found a reddish material on lifted and sharp electrodes.These finding were reviewed and assessed as mdr reportable malfunctions since the integrity of the device has been compromised.

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19652536
Report Number2029046-2024-02194
Device Sequence Number20488996
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31206721L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM
Patient SexUnknown